Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Goodland, KS

March 28, 2016Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Kansas

NWS Goodland, KS issued this red flag warning at Mar 28, 2016, 1:41 PM MDT for Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Kansas. It took effect at Mar 29, 2016, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 1:41 PM MDT (19:41 UTC)
In effect from
Mar 29, 2016, 12:00 PM MDT
Expired
Mar 29, 2016, 6:00 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2394 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS83 KGLD 281941
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT MON MAR 28 2016

...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION
TUESDAY AFTERNOON...

KSZ042-282045-
/O.CAN.KGLD.FW.A.0011.160329T1800Z-160330T0000Z/
WICHITA-
241 PM CDT MON MAR 28 2016

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY
* FOR FIRE WEATHER ZONE 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH.

THE RELATIVE HUMIDITY WILL NOT BE LOW ENOUGH FOR CRITICAL FIRE
WEATHER CONDITIONS TO BE REACHED.

$$

COZ253-254-KSZ027-041-290600-
/O.UPG.KGLD.FW.A.0011.160329T1800Z-160330T0000Z/
/O.NEW.KGLD.FW.W.0014.160329T1800Z-160330T0000Z/
KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-
141 PM MDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
027...041... 253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 6 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
055 
WWUS83 KGLD 290344
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
944 PM MDT MON MAR 28 2016

...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION
TUESDAY AFTERNOON...

COZ253-254-KSZ027-041-291200-
/O.CON.KGLD.FW.W.0014.160329T1800Z-160330T0000Z/
KIT CARSON-CHEYENNE-WALLACE-GREELEY-
944 PM MDT MON MAR 28 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
027...041...253 AND 254...

* AFFECTED AREA...IN COZ253...FIRE WEATHER ZONE 253 KIT CARSON. 
  IN COZ254...FIRE WEATHER ZONE 254 CHEYENNE. IN KANSAS...FIRE 
  WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
169 
WWUS83 KGLD 290846
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
246 AM MDT TUE MAR 29 2016

...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION
TUESDAY AFTERNOON...

COZ253-254-KSZ027-041-291700-
/O.CON.KGLD.FW.W.0014.160329T1800Z-160330T0000Z/
KIT CARSON-CHEYENNE-WALLACE-GREELEY-
246 AM MDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 027...041...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON
  AND FIRE WEATHER ZONE 254 CHEYENNE. IN KANSAS...FIRE WEATHER
  ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
621 
WWUS83 KGLD 291652
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1052 AM MDT TUE MAR 29 2016

...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION
TUESDAY AFTERNOON...

COZ253-254-KSZ027-041-300000-
/O.CON.KGLD.FW.W.0014.160329T1800Z-160330T0000Z/
KIT CARSON-CHEYENNE-WALLACE-GREELEY-
1052 AM MDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
027...041...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE. IN KANSAS...FIRE WEATHER 
  ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
256 
WWUS83 KGLD 300007
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT TUE MAR 29 2016


COZ253-254-KSZ027-041-300115-
/O.EXP.KGLD.FW.W.0014.000000T0000Z-160330T0000Z/
KIT CARSON-CHEYENNE-WALLACE-GREELEY-
607 PM MDT TUE MAR 29 2016

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027...041...253 AND 254...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO RISE ABOVE CRITCIAL
VALUES THIS EVENING. THEREFORE THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:44 AM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 28, 11:44 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1144 AM MDT MON MAR 28 2016

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 315 AM MDT MON MAR 28 2016

TODAY-TONIGHT...DOUBLE BARREL LOW SPINNING OVER THE PACIFIC
NORTHWEST WITH ONE PIECE OVER IDAHO AND ANOTHER MOVING SOUTH INTO
NORTHERN CALIFORNIA EARLY THIS MORNING. AS THE CALIFORNIA PIECE OF
ENERGY CONTINUES SOUTH INTO EAST CENTRAL CALIFORNIA TODAY FORECAST
AREA UNDER SOUTHWEST FLOW ALOFT. MID BUT MOSTLY HIGH CLOUDS WILL
LIFT NORTH ACROSS THE AREA. SOUTHERLY WINDS WILL SLOWLY INCREASE
THROUGH THE DAY WITH SPEEDS REACHING THE 15 TO 20 MPH RANGE WITH
SOME HIGHER GUSTS. HIGH TEMPERATURES GENERALLY IN THE LOW 70S...MID
60S OUT BY FLAGLER WITH MID 70S NEAR TRIBUNE.

FOR TONIGHT STILL GETTING SIGNALS FROM THE NAM AND LESSER EXTENT GFS
FOR ELEVATED THUNDERSTORMS TO DEVELOP AS A MORE SIGNIFICANT
DISTURBANCE EJECTS NORTHEAST FROM THE PARENT LOW OVER NEVADA/UTAH.
SOME ELEVATED INSTABILITY WITH LIMITED CIN...GOOD 700MB THETA-E
CONVERGENCE AND HELP FROM LOW LEVEL JET TO PRODUCE SLIGHT CHANCE AND
LOW CHANCE POPS BY MIDNIGHT GENERALLY EAST OF A LINE FROM MCCOOK TO
GOVE. THESE WILL MOVE NORTHEAST THROUGH THE EARLY MORNING HOURS
TUESDAY AND LIKELY OUT OF THE AREA AROUND OR SHORTLY AFTER SUNRISE.
LOW TEMPERATURES IN THE UPPER 30S TO LOW 40S IN FAR EASTERN
COLORADO...LOW TO MID 40S ELSEWHERE.

TUESDAY-TUESDAY NIGHT...UPPER LOW REMAINS NEARLY STATIONARY ALONG
THE NEVADA/UTAH BORDER DURING THE DAY. NAM CONTINUES TO ADVERTISE AN
INSTABILITY AXIS WITH PLENTY OF MOISTURE IN THE 850-700MB LAYER
EXTENDING FROM TRENTON TO GOODLAND TO LEOTI BY LATE AFTERNOON
PUSHING EAST A BIT TOWARD 00Z WEDNESDAY. HAVE ADDED SLIGHT CHANCE
POPS FOR THUNDERSTORMS AS A RESULT. OTHERWISE MID LEVEL DRY SLOT
COVERS MUCH OF THE AREA WITH ONLY SOME HIGH CLOUDS POSSIBLE. SOUTH
WINDS INCREASE STEADILY DURING THE DAY WITH 15 TO NEAR 30 MPH SPEEDS
EXPECTED WITH HIGHER GUSTS. AFTERNOON TEMPERATURES PEAK IN THE LOW
70S FOR NORTON...HILL CITY AND FLAGLER WITH A NARROW RIBBON OF
WARMER AIR AT 850MB WHICH SHOULD SUPPORT MID TO UPPER 70S.

FOR TUESDAY NIGHT THINGS START TO GET A BIT MORE COMPLICATED. A
PIECE OF THE UPPER LOW LIFTS NORTHEAST INTO NORTHEAST COLORADO BY
12Z WEDNESDAY WITH THE REMNANTS OF THE PRIMARY LOW OVER SOUTHWEST
UTAH. SOUTHERLY WINDS OVER THE EASTERN HALF OF THE AREA LOOK TO DRAW
IN INCREASING BOUNDARY LAYER MOISTURE CREATING A MOSTLY
CLOUDY/CLOUDY SKY WITH SOME LIGHT DRIZZLE POSSIBLE. THE GFS HAS THIS
A FEW COUNTIES FURTHER EAST. OTHERWISE MID LEVEL DRY SLOT SLOWLY
MOVES IN WITH A MOSTLY CLEAR SKY FOR THE REST OF THE AREA. SFC WINDS
WILL SLOWLY VEER AROUND TO THE WEST DURING THE NIGHT. CURRENTLY
EXPECTING LOW TEMPERATURES TO RANGE FROM THE MID 30S IN FAR EASTERN
COLORADO WITH UPPER 30S TO UPPER 40S EAST OF THE CO/KS
BORDER...MILDEST ACROSS THE FAR EAST WHERE HIGHER DEWPOINTS EXIST.

WEDNESDAY-WEDNESDAY NIGHT...THE NORTHEAST COLORADO UPPER LOW BECOMES
THE PRIMARY LOW AND SLOWLY MOVES NORTHEAST INTO SOUTH
CENTRAL/SOUTHWEST NEBRASKA DURING THE DAY THEN QUICKLY MOVES
NORTHEAST TOWARD IOWA OVERNIGHT. GENERAL IDEA IS FOR CLOUDS TO
INCREASE FROM WEST TO EAST DURING THE DAY AS MOISTURE WRAPS AROUND
THE DEPARTING LOW. THERE WILL ALSO BE CHANCES FOR
PRECIPITATION...MAINLY ALONG AND NORTH OF THE INTERSTATE. FOR
WEDNESDAY NIGHT CLOUDS LINGER AND PRECIPITATION CHANCES GRADUALLY
DECREASE OVERNIGHT. NORTHWEST WINDS INCREASE DURING THE DAY AS WELL
WITH GUSTS OVER 40 MPH POSSIBLE. FOR THE NIGHTTIME HOURS WINDS
SUBSIDE A BIT BUT GUSTS TO 30 MPH STILL POSSIBLE. THE WIND AND
POSSIBLE SNOW COULD PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 213 AM MDT MON MAR 28 2016

THURSDAY-THURSDAY NIGHT...H3 JET STREAK WILL SLIDE SOUTH THROUGH
NORTHERN FLOW WITH ASSOCIATED MID LEVEL SHORTWAVE TROUGH PASSING
NEAR THE WESTERN GREAT LAKES REGION. WESTERN EXTENT OF THIS FEATURE
LOOKS TO KICK A REINFORCING SHOT OF COLD AIR SOUTH TOWARDS OUR CWA
AND A WAKE MID LEVEL TROUGH AXIS WILL PASS OVER THE TOP OF OUR CWA.
DIFFLUENCE AHEAD OF THIS FEATURE COMBINED WITH INCREASING MID LEVEL
MOISTURE COULD KICK OFF A FEW SHOWERS...MAINLY THURSDAY
AFTERNOON...POSSIBLY THURSDAY EVENING. MOISTURE RETURN IS GENERALLY
WEAK DESPITE PASSING MID LEVEL MOISTURE AND I AM SKEPTICAL OF
MEASURABLE PRECIP CHANCES FOR MOST LOCATIONS. GUIDANCE STILL SHOWS
OVERLAPPING LIGHT QPF AND I KEPT SLIGHT CHANCE POPS IN THE FAR NORTH
(CLOSER TO WHERE BETTER FORCING IS ADVERTISED LOCALLY). I ALSO
INTRODUCED SPRINKLES ELSEWHERE DURING THE AFTERNOON PERIOD. I
CONSIDERED ADDING SPRINKLE MENTION IN OUR SOUTH THURSDAY
EVENING...BUT CONFIDENCE IS EVEN LOWER DURING THAT PERIOD.

FRIDAY-SUNDAY...AMPLIFIED H5 RIDGE IS EXPECTED TO CONTINUE TO SLIDE
EASTWARD WITH BUILDING HEIGHTS ALOFT ACROSS THE PLAINS THROUGH NEXT
WEEKEND SUPPORTING WARMER TEMPERATURES AND DRY CONDITIONS.

REGARDING TEMPERATURES...THURSDAY AND FRIDAY WILL LIKELY BE BELOW
NORMAL AS COOLER AIR MASS ADVECTS INTO THE REGION FROM THE NORTHERN
PLAINS. HIGHS ARE TRICKY DURING THOSE PERIODS AS BREAKS IN CLOUD
COVER COULD SUPPORT HIGHS IN THE MID 50S...BUT MAY STRUGGLE TO REACH
THE UPPER 40S. SATURDAY AND SUNDAY HIGHS WILL BE ABOVE NORMAL ONCE
AGAIN...WITH AFTERNOON TEMPS AT LEAST IN THE UPPER 60S...POSSIBLY
LOWER 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1135 AM MDT MON MAR 28 2016

FOR KGLD...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
BEGINNING LATE IN THE EVENING...LOW LEVEL JET AND SOUTHEAST WINDS
DEVELOP WITH SURFACE SUSTAINED WINDS NEAR 16 KNOTS WITH GUSTS NEAR
23 KNOTS. LLWS LOOKS TO BE IN PLACE FROM 04Z TO 08Z BEFORE THAT
ENDS DUE TO FURTHER STRENGTHENING OF THE SURFACE WINDS. SUSTAINED
WINDS NEAR 18 KNOTS WITH GUSTS NEAR 26 KNOTS ARE EXPECTED FROM 08Z
TO THE END OF THE PERIOD. BETWEEN 06Z AND 12Z ELEVATED CONVECTION
IS EXPECTED TO DEVELOP TO THE EAST OF THE SITE.

FOR KMCK...VFR CONDITIONS ARE EXPECTED UNTIL THE QUARTER OF THE
PERIOD. LLWS WILL BE IN PLACE FROM 05Z TO 08Z. FROM 08Z TO 12Z
SOME THUNDERSTORMS WILL BE NEAR THE SITE. SINCE ANY THUNDERSTORMS
ARE NOT EXPECTED UNTIL THE LAST HALF OF THE PERIOD AND THEY SHOULD
BE ISOLATED IN NATURE...WILL CONTINUE THE VCTS MENTION. BEGINNING
NEAR 12Z...MORE GUIDANCE IS SUPPORTING MVFR CEILINGS DEVELOPING
DUE TO LOW LEVEL MOISTURE RETURN. THESE CONDITIONS WILL CONTINUE
THROUGH THE END OF PERIOD.

&&

.FIRE WEATHER...
ISSUED AT 315 AM MDT MON MAR 28 2016

TUESDAY...CURRENT FIRE WEATHER WATCH LOOKS GOOD. YUMA COUNTY MAY
GET INTO WATCH CRITERIA FOR AN HOUR OR SO BUT THE THRESHOLD OF 3
HOURS REMAINS IN TACT FOR COUNTIES IN THE WATCH. SOUTH WINDS
GUSTING TO 40 MPH AND RH VALUES AT OR BELOW 15 PERCENT WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

SATURDAY-SUNDAY...TREND WILL BE TOWARDS INCREASED DAYTIME MIXING
WITH VERY DRY AIR MASS ALOFT AND ABOVE NORMAL TEMPERATURES. PATTERN
SHOULD SUPPORT LOW RH DEVELOPMENT IN THE AFTERNOON NEXT WEEKEND. AT
THIS RANGE IT IS HARD TO HAVE A LOT OF CONFIDENCE IN WHETHER
CRITICAL FIRE WEATHER CONDITIONS (15% RH/25 MPH WINDS) WILL
MATERIALIZE DUE TO VARIANCES IN WINDS ALOFT AND SURFACE FEATURES.
WILL NEED TO MONITOR THESE PERIODS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR KSZ027-041-042.

CO...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR COZ253-254.

NE...NONE.
&&

SHORT TERM...99
LONG TERM...DR
AVIATION...BULLER
FIRE WEATHER...99/DR
Hazardous weather outlook, Mar 28, 3:20 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
320 AM MDT MON MAR 28 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
320 AM MDT MON MAR 28 2016 /420 AM CDT MON MAR 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
FOR KIT CARSON AND CHEYENNE COUNTIES OF COLORADO AS WELL AS
WESTERN WALLACE AND WESTERN GREELEY COUNTIES OF KANSAS.

THERE IS A CHANCE FOR ELEVATED THUNDERSTORMS TO DEVELOP AFTER
MIDNIGHT EAST OF A LINE FROM TRENTON TO COLBY AND GOVE KANSAS.
CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
CHEYENNE AND KIT CARSON COUNTIES OF COLORADO AND WALLACE...GREELEY
AND WICHITA COUNTIES OF KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Colorado, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.